Limits...
Comprehensive assessment of the long-term safety of pirfenidone in patients with idiopathic pulmonary fibrosis.

Valeyre D, Albera C, Bradford WZ, Costabel U, King TE, Leff JA, Noble PW, Sahn SA, du Bois RM - Respirology (2014)

Bottom Line: Gastrointestinal and skin-related events were the most commonly reported adverse events; these were almost always mild to moderate in severity, and rarely led to treatment discontinuation.Elevations (>3× upper limit of normal) in alanine aminotransferase (ALT) or aspartate aminotransferase (AST) occurred in 21/789 (2.7%) patients; the adjusted incidence of AST/ALT elevations was 1.7 per 100 PEY.This comprehensive analysis of safety in a large cohort of IPF patients receiving pirfenidone for a total of 2059 PEY demonstrates that long-term treatment with pirfenidone is safe and generally well tolerated.

View Article: PubMed Central - PubMed

Affiliation: Hospital Avicenne, Assistance Publique-Hôpitaux de Paris, Bobigny, France.

Show MeSH

Related in: MedlinePlus

Incidence of new-onset treatment-emergent gastrointestinal and skin-related adverse events by 6-month intervals in the integrated patient population. () Nausea, () vomiting, () photosensitivity, (▪) rash.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4230393&req=5

fig02: Incidence of new-onset treatment-emergent gastrointestinal and skin-related adverse events by 6-month intervals in the integrated patient population. () Nausea, () vomiting, () photosensitivity, (▪) rash.

Mentions: Gastrointestinal and skin-related events were the most commonly reported TEAE (Table 4); these included nausea (40%), dyspepsia (21%), vomiting (18%) and rash (26%). The incidence of such events was consistent with the observed incidence among patients treated with pirfenidone in the CAPACITY trials—despite the longer median duration of exposure in the integrated population. These events were almost always mild to moderate in severity and rarely led to treatment discontinuation (Table 5). Analysis of new-onset adverse events by 6-month intervals demonstrated that gastrointestinal and skin-related adverse events tended to occur early in the course of treatment (Fig. 2). The incidence of new-onset gastrointestinal and skin-related events declined markedly after the first 6 months and remained low during subsequent intervals; the slight increase in the incidence of gastrointestinal events during the intervals beginning at 18 and 24 months corresponded with the period during which patients who completed the CAPACITY studies were reinitiating pirfenidone upon enrolment in Study 012. Dizziness and insomnia also occurred with a higher frequency in the integrated population compared with pirfenidone treated patients in CAPACITY (Table 4); however, no patient experienced a treatment-emergent serious adverse event (TE SAE) related to dizziness or insomnia, and neither event led to discontinuation of therapy.


Comprehensive assessment of the long-term safety of pirfenidone in patients with idiopathic pulmonary fibrosis.

Valeyre D, Albera C, Bradford WZ, Costabel U, King TE, Leff JA, Noble PW, Sahn SA, du Bois RM - Respirology (2014)

Incidence of new-onset treatment-emergent gastrointestinal and skin-related adverse events by 6-month intervals in the integrated patient population. () Nausea, () vomiting, () photosensitivity, (▪) rash.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4230393&req=5

fig02: Incidence of new-onset treatment-emergent gastrointestinal and skin-related adverse events by 6-month intervals in the integrated patient population. () Nausea, () vomiting, () photosensitivity, (▪) rash.
Mentions: Gastrointestinal and skin-related events were the most commonly reported TEAE (Table 4); these included nausea (40%), dyspepsia (21%), vomiting (18%) and rash (26%). The incidence of such events was consistent with the observed incidence among patients treated with pirfenidone in the CAPACITY trials—despite the longer median duration of exposure in the integrated population. These events were almost always mild to moderate in severity and rarely led to treatment discontinuation (Table 5). Analysis of new-onset adverse events by 6-month intervals demonstrated that gastrointestinal and skin-related adverse events tended to occur early in the course of treatment (Fig. 2). The incidence of new-onset gastrointestinal and skin-related events declined markedly after the first 6 months and remained low during subsequent intervals; the slight increase in the incidence of gastrointestinal events during the intervals beginning at 18 and 24 months corresponded with the period during which patients who completed the CAPACITY studies were reinitiating pirfenidone upon enrolment in Study 012. Dizziness and insomnia also occurred with a higher frequency in the integrated population compared with pirfenidone treated patients in CAPACITY (Table 4); however, no patient experienced a treatment-emergent serious adverse event (TE SAE) related to dizziness or insomnia, and neither event led to discontinuation of therapy.

Bottom Line: Gastrointestinal and skin-related events were the most commonly reported adverse events; these were almost always mild to moderate in severity, and rarely led to treatment discontinuation.Elevations (>3× upper limit of normal) in alanine aminotransferase (ALT) or aspartate aminotransferase (AST) occurred in 21/789 (2.7%) patients; the adjusted incidence of AST/ALT elevations was 1.7 per 100 PEY.This comprehensive analysis of safety in a large cohort of IPF patients receiving pirfenidone for a total of 2059 PEY demonstrates that long-term treatment with pirfenidone is safe and generally well tolerated.

View Article: PubMed Central - PubMed

Affiliation: Hospital Avicenne, Assistance Publique-Hôpitaux de Paris, Bobigny, France.

Show MeSH
Related in: MedlinePlus